Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 3, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Apr 14, 2002, 11:19 AM MDT for 5 counties in Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2002, 11:19 AM MDT (17:19 UTC)
- Expired
- Apr 14, 2002, 12:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Ada County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Owyhee County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 141719 SVRBOI IDC001-015-025-039-073-141800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 1118 AM MDT SUN APR 14 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CAMAS COUNTY IN CENTRAL IDAHO SOUTHEASTERN ADA COUNTY IN SOUTHWEST IDAHO ELMORE COUNTY IN SOUTHWEST IDAHO THIS INCLUDES THE CITIES OF...MOUNTAIN HOME AFB...MOUNTAIN HOME... GLENNS FERRY...ANDERSON DAM EAST CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO EASTERN BOISE COUNTY IN WEST CENTRAL IDAHO * UNTIL NOON MDT * AT 1110 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 27 MILES WEST OF PRAIRIE...OR ABOUT 10 MILES SOUTHEAST OF BOISE...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF PRAIRIE AT 1135 AM MDT 3 MILES NORTHEAST OF ANDERSON DAM AT 1145 AM MDT 8 MILES SOUTH OF PINE AT 1150 AM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4413 11566 4317 11639 4279 11535 4382 11473
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:10 AM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 14, 9:10 AM MDT, 2 hours 9 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 910 AM MDT SUN APR 14 2002 MORNING SATELLITE PICS SHOWING COLD FRONT ALG A MSO-S80-BNO LINE AT THIS TIME. EXPECT NORTHERN PORTION OF FRONT TO SCREAM E-WARD WITH TAIL END TO HANG UP ACROSS SE ID BY LATE THIS AFTERNOOON/EARLY EVENING. RADAR AND IR PICS CONTINUE TO SHOW PRECIP DEVELOPING ALONG TAIL END OF FRONT INTO SE OREGON. DRY SLOT SEEN ON WATER VAPOR PIC SHOULD SLOWLY MOVE INTO THE REGION LATER THIS AFTERNOON GIVING SOME CLEARING TO AREA...BUT FOR THE MOST PART MOSTLY CLOUDY SKIES SUFFICE. MAIN FORECAST PROBLEM WILL BE STRONG WINDS ACROSS THE REGION WITH STRONGEST WINDS EXPECTED TO BE IN THE MAGIC VALLEY WHERE WIND ADVISORIES ARE POSTED. 700MB WINDS DECREASE LATER THIS AFTERNOON...BUT STRONG JET CONTINUE TO RIDES OVER THE REGION...SO EXPECT WINDS THRU SUNSET...THEN DECREASE. 12Z MDLS CONT TREND OF LIFTED INDCIES AROUND 0/-1 AND CAPE AROUND 2-300...SO CHC TSRA LOOKS GOOD IN MAGIC VALLEY. NO UPDATED AT THIS TIME. .BOI...WIND ADVISORY TODAY FOR IDAHO ZONE 16. REDMAN
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:56 AM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon | 49 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.